MAUDE Adverse Event Report: CORDIS CASHEL BLUE/SLALOM 7X15/80 BIL PCKGD; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CASHEL BLUE/SLALOM 7X15/80 BIL PCKGD; CATHETER, BILIARY, DIAGNOSTIC
Model Number PB1570BSS
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
Prior to use in the patient, the palmaz blue/slalom 7x15/80 balloon stent delivery system ¿broke¿ as the stent was loose on the balloon.There was no patient injury.The device was not returned for analysis.
 
Additional Manufacturer Narrative
Prior to use in the patient, the palmaz blue/slalom 7 x 15, 80cm balloon stent delivery system ¿broke¿ as the stent was loose on the balloon.There was no patient injury.Multiple attempts to obtain additional information were made without success.The product was returned for analysis.One non-sterile palmaz blue/slalom 7 x 15, 80cm bil pckgd balloon catheter was received for analysis coiled inside a plastic bag.Per visual analysis, the stent was mounted on the balloon.The stent was moved from its intended position between marker bands.The balloon looked like it had been previously inflated and blood residues was observed inside of it.No other anomalies were observed.A product history record (phr) review of lot 17756960 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent - loose crimp - during prep¿ was not confirmed since the findings in the product analysis (balloon previously inflated and blood residues observed inside of it) are evidence of the unit being procedurally used.Additionally, the stent was observed moved from its intended position on the balloon.The cause of the reported event could not be conclusively determined by the analysis.The condition of the returned device does match the description of the complaint.According to the instructions for use, which are not intended as a mitigation of risk, ¿prior to stenting, the palmaz blue.018 transhepatic biliary stent system should be examined to verify functionality and integrity.Do not attempt to remove or readjust the stent on the delivery system.Preparation of stent delivery system a.Open the outer box and reveal the inner package containing the tray with the stent and delivery system and introducer tube.B.Open the inner package and carefully extract the tray with the stent and delivery system and introducer tube.C.Hold the tray in one hand.With the other hand, gently grasp the hub and carefully remove the stent/delivery system from the tray.Remove the introducer tube from the tray and discard the tray.D.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.¿ neither the phr review nor the product analysis results suggest that the reported event could be related to the manufacturing process.Therefore, no actions will be taken at this time.
 
Additional Manufacturer Narrative
Prior to use in the patient, the palmaz blue/slalom 7x15/80 balloon stent delivery system ¿broke¿ as the stent was loose on the balloon.There was no patient injury.The product was not returned for analysis.A product history record (phr) review of lot 17756960 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent loose crimp - during prep¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Procedural or handling factors may have contributed to the reported event.This device is not indicated for use in the vascular system therefore this is considered off-label usage.According to the safety information in the instructions for use ¿the cordis palmaz blue.018¿ transhepatic biliary stent system is indicated for palliation of malignant neoplasms in the biliary tree.Warnings the safety and effectiveness of the palmaz blue.018 transhepatic biliary stent system for use in the vascular system have not been established.To assure full expansion, inflate to at least the recommended nominal pressure as shown on the label.Potential complications associated with transhepatic biliary endoprostheses implantation may include, but are not limited to, the following: stent migration.Measure the diameter of the reference duct to determine the appropriate size stent and delivery system.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Caution: after completely retracting the csi, do not re-advance it over the positioned stent to avoid dislodging the stent.Prior to stenting, the palmaz blue.018 transhepatic biliary stent system should be examined to verify functionality and integrity.Do not attempt to remove or readjust the stent on the delivery system.¿ neither the phr nor the very limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
BLUE/SLALOM 7X15/80 BIL PCKGD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key9152621
Report Number9616099-2019-03252
Device Sequence Number14258236
Product Code FGE
UDI-Device Identifier20705032035986
UDI-Public20705032035986
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K040413
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberPB1570BSS
Device Catalogue NumberPB1570BSS
Device Lot Number17756960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/07/2019
11/12/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/10/2019
12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.